EconPapers    
Economics at your fingertips  
 

Modeling right-skewed financial data streams: A likelihood inference based on the generalized Birnbaum–Saunders mixture model

Mehrdad Naderi, Farzane Hashemi, Andriette Bekker and Ahad Jamalizadeh

Applied Mathematics and Computation, 2020, vol. 376, issue C

Abstract: Finite mixture models have recently been considered for analyzing positive support economical data streams with non-normal features. In this paper, a new mixture model based on the novel class of generalized Birnbaum–Saunders distributions is proposed to enhance strength and flexibility in modeling heterogeneous lifetime data. Some characteristics and properties of this mixture model are outlined. By presenting a convenient hierarchical representation, a mathematically elegant and computationally tractable EM-type algorithm is adopted for computing maximum likelihood estimates. Theoretical formulae of well-known risk measures referring to the class of generalized Birnbaum–Saunders distributions are derived. Finally, the utility of the postulated methodology is illustrated with some real-world data examples.

Keywords: Birnbaum–Saunders distribution; Finite mixture model; Normal mean-variance model; Risk measurement; Value-at-risk; Tail-Value-at-risk (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0096300320300783
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:apmaco:v:376:y:2020:i:c:s0096300320300783

DOI: 10.1016/j.amc.2020.125109

Access Statistics for this article

Applied Mathematics and Computation is currently edited by Theodore Simos

More articles in Applied Mathematics and Computation from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-12-19
Handle: RePEc:eee:apmaco:v:376:y:2020:i:c:s0096300320300783